This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I'm 22 years old and I've had reoccuring UTI' every month the day before, the day or the day after my periods start since October 2009.
I had the first UTI in September 2009. I started taking the contraceptive pill Microgynon 30ED in October with my first 'period' on 31st October and first recurrent UTI starting on November 1st. Since I have had a UTI every month. After repeated visits to my GP I asked to be referred to a specialist. So far the course of investigations has included an ultrasound of my Bladder, Kidneys, Ovaries, and connecting tubes along with a flow rate test which all came back as normal. I am currently waiting for a cyscoscopy. The course of treatment started with prescriptions of Trimethoprim until I was ill for nearly a week and Cefalexin was prescribed instead after tests came back confirming the infection was resistant to Trimethoprim. In February I was prescribed a 2 week course of Ciprofloaxin in the hope it would 'break the cycle' and I was UTI free until March. I have had another UTI since then and one is more than likely due next week when my period is due. I am currently taking one 250mg dose of Cefalexin for 6 weeks again int he hope that it will 'break the cycle'.
I have asked if the pill is in anyway contributing but have been told it is unrelated. The specialist has mentioned 'Honeymoon Cystitus and that it is just a 'phase' although I can't help but think the occurence of the infections at the same time as my period is more than a coincidence however I do accept that I could be wrong.
I am returning to University in September to complete a PGCE and want to put a stop to these before I return. At present I am missing a day or two of work every month (I work as an LSA in a Commprehensive School). I am also concerned by the repeated use of antibiotics.
There is history with the women on my mothers side of the family experiencing UTI's and Kidney infections but not to the extent and no where near the frequency that I have been experiencing.
The symptoms I tend to have include:
- Smelly urine
- Pain in lower abdomen
- Pain when urinating
- Frequent urination (normally not being able to leave the bathroom for hours) the way I can describe it is the same sort of sensation as having an upset stomach where the muscles are contracting/relax and can't be controlled.
- Mild feelings of needing to be sick the day before the other symptoms occur
Any suggestions would be welcomed as I'm getting so fed up with this happening and just want to be 'normal' again
I don't know if this is relevant but I had my first Cervical Smear test in September 2009 with the result being 'minor changes' and a positive result for the HPV virus. I am having a repeat test in two weeks time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.